Alert archive / Alabama / Tornado Warnings in 2020

Tornado Warning 5, NWS Birmingham, AL

January 11, 2020Jefferson County, Tuscaloosa County, Alabama

NWS Birmingham, AL issued this tornado warning at Jan 11, 2020, 12:08 PM CST for Jefferson County, Tuscaloosa County, Alabama. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 11, 2020, 12:08 PM CST (18:08 UTC)
Expired
Jan 11, 2020, 12:32 PM CST
In force
24 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Jefferson County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 59 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 11, 12:23 PM CSTTSTM WND DMG1 S Oak Grove, ALTREES DOWN AT RILEY CIRCLE ON LOCK 17 RD NEAR OAK GROVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 11, 7:57 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2020-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2020-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 364 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
364 m²/s²
0-3 km storm-relative helicity
587 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

967 
WFUS54 KBMX 111808
TORBMX
ALC073-125-111845-
/O.NEW.KBMX.TO.W.0005.200111T1808Z-200111T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
1208 PM CST Sat Jan 11 2020

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  Central Tuscaloosa County in west central Alabama...
  Southwestern Jefferson County in central Alabama...

* Until 1245 PM CST.
    
* At 1208 PM CST, a severe thunderstorm capable of producing a
  tornado was located near Deerlick Creek Campgrounds, or near Holt,
  moving northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Brookwood, North Johns, Bull City, Deerlick Creek Campgrounds,
  Bankhead Lock And Dam, Fleetwood, East Brookwood, Weller, Peterson,
  Lake Nicol, Lake Nicol Park, Holt Lock And Dam and Little Shoal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3353 8739 3353 8732 3351 8732 3351 8727
      3353 8727 3353 8726 3352 8726 3352 8725
      3353 8724 3353 8710 3335 8708 3321 8741
      3334 8753
TIME...MOT...LOC 1808Z 231DEG 47KT 3330 8741 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

40/Sizemore
3 follow-up statements
693 
WWUS54 KBMX 111820
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1220 PM CST Sat Jan 11 2020

ALC073-125-111845-
/O.CON.KBMX.TO.W.0005.000000T0000Z-200111T1845Z/
Tuscaloosa AL-Jefferson AL-
1220 PM CST Sat Jan 11 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CST FOR
NORTHEASTERN TUSCALOOSA AND WEST CENTRAL JEFFERSON COUNTIES...
    
At 1219 PM CST, a severe thunderstorm capable of producing a tornado
was located over Bull City, or 15 miles west of Hueytown, moving
northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Bull City and Little Shoal. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3351 8732 3351 8727 3353 8727 3353 8726
      3352 8726 3352 8725 3353 8724 3353 8710
      3343 8709 3332 8726 3339 8738
TIME...MOT...LOC 1819Z 220DEG 46KT 3343 8727 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

40/Sizemore
864 
WWUS54 KBMX 111826
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1226 PM CST Sat Jan 11 2020

ALC125-111836-
/O.CAN.KBMX.TO.W.0005.000000T0000Z-200111T1845Z/
Tuscaloosa AL-
1226 PM CST Sat Jan 11 2020

...THE TORNADO WARNING FOR NORTHEASTERN TUSCALOOSA COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 100 PM CST for central
Alabama. A Tornado Watch also remains in effect until 400 PM CST for
central and west central Alabama.

LAT...LON 3350 8726 3351 8727 3353 8727 3352 8726
      3352 8725 3353 8724 3353 8710 3346 8709
      3341 8720 3348 8729 3350 8729
TIME...MOT...LOC 1826Z 231DEG 47KT 3349 8718 

$$

ALC073-111845-
/O.CON.KBMX.TO.W.0005.000000T0000Z-200111T1845Z/
Jefferson AL-
1226 PM CST Sat Jan 11 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CST FOR WEST
CENTRAL JEFFERSON COUNTY...
    
At 1226 PM CST, a severe thunderstorm capable of producing a tornado
was located over Oak Grove, or 11 miles west of Hueytown, moving
northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Little Shoal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3350 8726 3351 8727 3353 8727 3352 8726
      3352 8725 3353 8724 3353 8710 3346 8709
      3341 8720 3348 8729 3350 8729
TIME...MOT...LOC 1826Z 231DEG 47KT 3349 8718 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

40/Sizemore
130 
WWUS54 KBMX 111832
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1232 PM CST Sat Jan 11 2020

ALC073-111842-
/O.CAN.KBMX.TO.W.0005.000000T0000Z-200111T1845Z/
Jefferson AL-
1232 PM CST Sat Jan 11 2020

...THE TORNADO WARNING FOR WEST CENTRAL JEFFERSON COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 100 PM CST for central
Alabama. A Tornado Watch also remains in effect until 400 PM CST for
central and west central Alabama.

LAT...LON 3350 8726 3351 8727 3353 8727 3352 8726
      3352 8725 3353 8724 3353 8710 3346 8709
      3341 8720 3348 8729 3350 8729
TIME...MOT...LOC 1831Z 231DEG 47KT 3355 8710 

$$

40/Sizemore

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jan 11, 11:24 AM CST, 44 minutes earlier.

Area forecast discussion, Jan 11, 11:24 AM CST, 44 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1124 AM CST Sat Jan 11 2020

.UPDATE...
For 18Z Aviation and mesoscale.

&&

.SYNOPSIS...

Aloft, a potent upper level trough extended from the High Plains
south through Northern Texas. The trough is expected to attain a
more negative tilt later today as it swings northeast over the Mid
South region. To our southeast, an expansive deep-layer ridge was
positioned southwest of Bermuda.

Toward the surface, a cold front extended from Southeast Canada
southwest through Michigan and further south through the Central
Ohio River Valley into West Tennessee and through West-Central
Mississippi down to the Gulf Coast.

05

&&

.SHORT TERM...
/Updated at 0940 AM CST Sat Jan 11 2020/

1. Mesoscale Update

Watch Status...

A second tornado watch is in effect until 4 pm CST for areas
toughly along and west of Interstate 65 along with St. Clair
County but not including Montgomery County at this time. The
existing tornado watch for 5 northwest counties of Marion,
Winston, Lamar, Fayette and Walker remains in effect until 1 pm
CST.

Current Situation...

A line of strong to severe storms now extend from Northwest
Alabama south just east of the Alabama/Mississippi border.

Mesoscale Model Initialization and Verification...

Comparing RAP soundings to observations the T/Td fields appear to
be running about 3 degrees too cold on temperature and around 1
degree too dry for dew points. Adjusting the point forecast
soundings at MEI and CBM are indicating much higher instability
values than depicted by the model, on the order of 30-50% higher
surface-based instability values. This is being exhibited by
recent deep convective development ahead of the line in South-
Central Mississippi west of Meridian.

Environmental Conditions...

KBMX NEXRAD VAD VWP wind profiler data along with our latest 15Z
BMX sounding both indicate a highly sheared environment with 0-1
km Storm relative helicity values from 250-350 m2/s2. Wind shear
remains robust and is more than sufficient to support severe
storms capable of producing high winds and embedded tornadoes in
the line along with in any discrete convection that can develop
ahead of the line.

The convective line is being dynamically forced and will pose the
broadest concern for high winds. Surface-based instability values
are currently the limiting factor for supporting robust
development ahead of the forced line of storms.

Higher instability (Surface-Based Convective Available Potential
Energy, SBCAPE) values around 500 J/kg per mesonanalysis data was
over our far southwest counties and is expected to advance north
and northeast with time through mid morning. As aforementioned,
our analysis of data shows that these model-derived soundings are
running slightly cooler and drier compared to observations and
accounting for these issues results in SBCAPE values closer to the
700-1100 J/kg range. As the low-level instability continues to
increase and further moistening aloft in the mid levels should
help to further steepen lapse rates and reduce the weak capping in
place over the area.

Activity continues to gradually grow upscale with embedded
rotations and bowing segment indications from radar. Damaging
straight- line winds and damage from embedded tornadoes in the
line is possible and this potential has been increasing over the
past hour or two as surface-based instability has been surging
north from our southwest.

Special Soundings...

We have completed the 12Z and 15Z soundings. There are nearby
showers contaminating our local warm sector environment. We will
wait until we get back into more pristine warm sector conditions
ahead of the line to launch another sounding so we can capture the
actual instability present ahead of the line of storms.

2. Forecast

Today and Tonight.

Expect the potent upper level trough to quickly swing northeast
into the Central Ohio River Valley towards midnight tonight while
shortwave ridging rapidly builds eastward into the Central Plains
region tonight.

The surface cold front will push through the state today,
becoming positioned across western Georgia this evening while
expanding high pressure across Eastern Texas will build into the
Mid South Region overnight.

The concern remains with severe weather today ahead of an intense
line of convective storms that will plow east across the entire
area today. High winds and strong shear in the low to mid levels
will be more than sufficient to support damaging straight-line
winds along with tornadoes both embedded in the line of storms and
in any discrete convection that can develop. The best potential
for this will be later this morning through the afternoon for any
discrete convection to potentially form ahead of the line. Outside
of convection, strong gradient winds will continue to support
potential wind gusts 30-40 mph and potentially higher values in
the higher terrain east and northeast. The relative fast movement
of this system will help to limit flood potential but minor
flooding in urban and low-lying areas will remain possible and
river flooding will remain possible, especially across our western
counties.

Expect decreasing gradient winds as we move into this evening as
the front clears the area while the upper-level dynamics pull
rapidly north of the region. Lingering showers will remain
possible though becoming more and more confined to our far eastern
counties before midnight as drier air filters in from the west.

Unseasonably warm conditions are forecast today with highs in the
low to mid 70's ahead of the front. Temperatures will fall
quickly tonight with readings in the upper 30's far northwest to
values in the low 50's far southeast.

05

.LONG TERM...
/Updated at 0244 AM CST Sat Jan 11 2020/

Sunday through Friday.

The frontal boundary will stall just to our south by Sunday
morning and then begin to lift back to the north by the afternoon.
This boundary will remain draped across the region through
Wednesday as there really is not a big push to get it out. Will
need to keep an eye on rainfall totals through the period as we
could definitely see rises in our river basins. Finally a cold
front and short wave trough will move through Wednesday night and
get the system to finally exit stage right.

This pattern really looks more like a late spring one, with
enough instability for thunderstorm development especially during
the afternoon hours, somewhat enhanced deep layer shear but weaker
low- level shear, and enhanced mid-level lapse rates but a lack
of a synoptic focus. So there will be some potential for stronger
storms with gusty winds/hail and possibly marginal severe threats,
though confidence this far out is low. Two possible periods to
watch would be late Monday afternoon/Monday night, and then ahead
of a frontal passage Wednesday when shear increases. Some locally
heavy rainfall would be possible as well. There still some
uncertainties with the models so will continue to mention some
small rain chances through Friday. Another strong storm system
will work into the region next Saturday and will need to monitor
for any potential severe weather with it.

16

&&

.AVIATION...
18Z TAF Discussion.

Hazardous flying conditions through late afternoon as a line of
strong to severe storms moves west to east across the area. A few
isolated supercells may develop ahead of the line and pose a
damaging wind and tornado risk in addition to the higher damaging
wind and tornado risk from the line of storms.

Expect conditions to improve as the line passes with most of the
TS activity confined to within 50 or so miles on either side of
the line. SHRA is expected to linger behind the line through much
of the afternoon.

A tightening pressure gradient will continue to produce gusty
low-level winds 25-35 kts outside of convection with gusts
potentially over 60 kts with the strongest convection. LLWS will
also persist through early evening as the low-level jet and strong
mid level jet continue to move across the Tennessee Valley
region.

Low-level winds and wind shear will gradually wane with time from
west to east late this afternoon and evening. TS potential will
decrease sufficiently generally 2-4 hours behind the line to not
mention.

Skies will remain BKN/OVC at most sites overnight. Low-level
winds should remain up to discourage notable decreases in
visibility but potentially could occur especially west and south.
CIG's could decrease toward the end of the period south as the
front stalls to our southeast overnight and starts to return north
as a warm front through the day Sunday.

05

&&

.FIRE WEATHER...

A strong storm system will impact the area through this evening
with widespread rainfall expected. Look for strong winds on
Saturday as well with gusts up to 40 mph. Dry conditions return
overnight, but rain chances return in the southeast Sunday
afternoon with high rain chances through at least mid-week. There
are no fire weather concerns at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     73  44  65  46  67 / 100  40  10  40  60
Anniston    74  46  69  50  69 / 100  40  10  50  70
Birmingham  72  44  67  49  67 / 100  20  10  40  60
Tuscaloosa  75  44  67  47  67 /  90  10  10  40  60
Calera      72  45  66  49  67 / 100  20  10  50  70
Auburn      71  48  68  57  70 / 100  60  30  70  70
Montgomery  76  47  70  57  72 / 100  40  20  70  70
Troy        76  50  72  59  73 / 100  50  40  70  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Wind Advisory until 9 PM CST this evening for the following
counties: Autauga...Barbour...Bibb...Blount...Bullock...
Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne...
Coosa...Dallas...Elmore...Etowah...Fayette...Greene...Hale...
Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion...
Montgomery...Perry...Pickens...Pike...Randolph...Russell...
Shelby...St. Clair...Sumter...Talladega...Tallapoosa...
Tuscaloosa...Walker...Winston.

&&
Hazardous weather outlook, Jan 11, 4:43 AM CST, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
443 AM CST Sat Jan 11 2020

ALZ011>015-017>050-121345-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
443 AM CST Sat Jan 11 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Severe storms are likely for all of Central Alabama today between 7
AM in the northwest and 7 PM in the southeast. Threats include
damaging winds up to 70 mph and tornadoes, some of which could be
strong.

Strong winds are also occurring ahead of the line of storms, with
sustained winds of 15 to 25 mph gusting to 30 to 45 mph. Higher
gusts will be possible at higher elevations.

Rainfall of 1 to 2 inches, with locally higher amounts, will occur
today. This may aggravate river levels or cause some localized
flooding where the heaviest rates occur.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Rainfall will cause rises on the Tombigbee River, with levels rising
above flood stage at the Bevill Lock and Dam Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will likely
be needed today.

In the hours before

Local storm report, Jan 11, 10:29 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1029 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     NON-TSTM WND GST 2 SSE GANTTS QUARRY     33.12N 86.29W
01/11/2020  E40 MPH          TALLADEGA          AL   EMERGENCY MNGR

            TREE ON CARPORT.

&&
Local storm report, Jan 11, 10:41 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1041 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     NON-TSTM WND GST 1 E PELHAM              33.29N 86.80W
01/11/2020  E35 MPH          SHELBY             AL   LAW ENFORCEMENT

            TREE FELL ON VEHICLE ON HWY 35.

&&
Special weather statement, Jan 11, 10:47 AM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1047 AM CST Sat Jan 11 2020

ALZ011>013-111730-
Fayette AL-Marion AL-Lamar AL-
1047 AM CST Sat Jan 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR MARION...WESTERN FAYETTE AND
LAMAR COUNTIES UNTIL 1130 AM CST...

At 1047 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Hackleburg to near Guin to
near Lamar County Airport. Movement was northeast at 60 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Hamilton, Winfield, Fayette, Vernon, Sulligent, Millport, Guin,
Hackleburg, Brilliant, Glen Allen, Kennedy, Detroit, Belk, Beaverton,
Gu-Win, Bluff, Blooming Grove, Brinn, Lake Buttahatchee and Weston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3432 8818 3431 8764 3393 8764 3352 8783
      3353 8827
TIME...MOT...LOC 1647Z 229DEG 52KT 3435 8790 3405 8794 3385 8807

40/Sizemore
Local storm report, Jan 11, 11:03 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1103 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     NON-TSTM WND GST 4 ENE MCSHAN            33.40N 88.08W
01/11/2020  E40 MPH          PICKENS            AL   BROADCAST MEDIA

            TREE DOWN ON POWER LINES IN COALFIRE.

&&
Local storm report, Jan 11, 11:42 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1142 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TORNADO          3 WNW CARROLLTON        33.27N 88.14W
01/11/2020                   PICKENS            AL   EMERGENCY MNGR

            *** 1 INJ ***
            HOUSE DAMAGED ON SETTLEMENT ROAD.

&&
Special weather statement, Jan 11, 12:04 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1204 PM CST Sat Jan 11 2020

ALZ014-111900-
Winston AL-
1204 PM CST Sat Jan 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR WINSTON COUNTY UNTIL 100 PM
CST...

At 1204 PM CST, Doppler radar was tracking a strong thunderstorm near
Moreland, or 8 miles northwest of Arley, moving northeast at 50 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Lynn, Arley, Double Springs, Addison, Nauvoo, Houston Recreational
Area, Camp McDowell, Nesmith, Ashbank, Brushy Lake, Poplar Springs,
Ashridge, Falls City, Moreland, Smith Lake, Helicon, Inmanfield,
Sardis, Corinth Rec Area and Winston Free State Barn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3430 8711 3399 8711 3399 8715 3400 8717
      3400 8719 3398 8720 3399 8722 3400 8764
      3414 8764 3431 8753
TIME...MOT...LOC 1804Z 245DEG 45KT 3418 8730

40/Sizemore

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 7:50 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter8 days
Jan 11, 7:39 AM CSTSevere Thunderstorm WarningBMXLamar, Marion66 min
Jan 11, 9:40 AM CSTSpecial Weather StatementBMXMarion65 min
Jan 11, 10:07 AM CSTAreal Flood AdvisoryBMXMarion3 hr
Jan 11, 10:36 AM CSTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter54 min
Jan 11, 10:47 AM CSTSpecial Weather StatementBMXFayette, Lamar, Marion43 min
Jan 11, 11:00 AM CSTTornado WarningBMXGreene, Sumter30 min
Jan 11, 11:01 AM CSTTornado WarningBMXPickens42 min
Jan 11, 11:27 AM CSTSevere Thunderstorm WarningBMXFayette, Greene, Hale, Lamar, Marengo, Pickens and 2 more63 min
Jan 11, 11:33 AM CSTTornado WarningBMXGreene, Pickens, Tuscaloosa27 min
Jan 11, 11:50 AM CSTTornado WarningBMXFayette16 min
Jan 11, 12:01 PM CSTSevere Thunderstorm WarningBMXBibb, Fayette, Jefferson, Shelby, Tuscaloosa, Walker59 min
Jan 11, 12:04 PM CSTSpecial Weather StatementBMXWinston56 min
Jan 11, 12:09 PM CSTSevere Thunderstorm WarningBMXBibb, Perry66 min
Jan 11, 12:24 PM CSTSevere Thunderstorm WarningBMXWinston36 min
Jan 11, 12:35 PM CSTAreal Flood AdvisoryBMXBibb, Fayette, Greene, Hale, Jefferson, Marion and 4 more115 min
Jan 11, 12:38 PM CSTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair67 min
Jan 11, 12:38 PM CSTTornado WarningBMXJefferson18 min
Jan 11, 12:47 PM CSTSevere Thunderstorm WarningBMXDallas, Marengo58 min
Jan 11, 12:52 PM CSTSevere Thunderstorm WarningBMXChilton, Jefferson, St. Clair, Shelby68 min
Jan 11, 1:09 PM CSTSevere Thunderstorm WarningBMXEtowah81 min
Jan 11, 1:19 PM CSTAreal Flood AdvisoryBMXBibb, Blount, Chilton, Etowah, Jefferson, St. Clair and 1 more116 min
Jan 11, 1:27 PM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Lowndes65 min
Jan 11, 1:29 PM CSTAreal Flood AdvisoryBMXAutauga, Calhoun, Cleburne, Coosa, Elmore, Etowah and 3 more2 hr
Jan 11, 1:40 PM CSTSevere Thunderstorm WarningBMXCalhoun, Coosa, Talladega80 min
Jan 11, 1:41 PM CSTSevere Thunderstorm WarningBMXCherokee79 min
Jan 11, 1:47 PM CSTSevere Thunderstorm WarningBMXSt. Clair28 min
Jan 11, 1:50 PM CSTSevere Thunderstorm WarningBMXDallas12 min
Jan 11, 2:00 PM CSTAreal Flood AdvisoryBMXCherokee2 hr
Jan 11, 2:02 PM CSTSevere Thunderstorm WarningBMXSt. Clair, Shelby14 min
Jan 11, 2:09 PM CSTSevere Thunderstorm WarningBMXElmore, Montgomery62 min
Jan 11, 2:11 PM CSTSevere Thunderstorm WarningBMXClay61 min
Jan 11, 2:18 PM CSTAreal Flood AdvisoryBMXClay, Cleburne, Tallapoosa117 min
Jan 11, 2:21 PM CSTAreal Flood AdvisoryBMXMontgomery114 min
Jan 11, 2:23 PM CSTSevere Thunderstorm WarningBMXCleburne63 min
Jan 11, 2:27 PM CSTSevere Thunderstorm WarningBMXTallapoosa66 min
Jan 11, 2:40 PM CSTSevere Thunderstorm WarningBMXBullock, Macon, Pike80 min
Jan 11, 2:44 PM CSTAreal Flood AdvisoryBMXRandolph2 hr
Jan 11, 2:48 PM CSTSevere Thunderstorm WarningBMXRandolph72 min
Jan 11, 2:53 PM CSTAreal Flood AdvisoryBMXBullock, Macon, Pike2 hr
Jan 11, 3:07 PM CSTAreal Flood AdvisoryBMXChambers, Lee113 min
Jan 11, 3:07 PM CSTSevere Thunderstorm WarningBMXChambers, Lee, Russell73 min
Jan 11, 3:27 PM CSTAreal Flood AdvisoryBMXBarbour, Russell2 hr
Jan 11, 3:27 PM CSTTornado WarningBMXChambers, Tallapoosa18 min
Jan 11, 3:42 PM CSTSevere Thunderstorm WarningBMXBarbour, Russell78 min
Jan 11, 4:37 PM CSTTornado WarningBMXBarbour23 min
Jan 11, 5:24 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter8 days
Jan 11, 5:24 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter10 days

Nearby

Tornado Warnings in Alabama, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.